Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 26, 2017, 10:13 PM MDT for Prowers County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2017, 10:13 PM MDT (04:13 UTC)
- Expired
- Jun 26, 2017, 10:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 158 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
816 WWUS85 KPUB 270413 SPSPUB Special Weather Statement National Weather Service Pueblo CO 1013 PM MDT MON JUN 26 2017 COZ098-270445- Lamar Vicinity/Prowers County CO- 1013 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS COUNTY UNTIL 1045 PM MDT... At 1013 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Two Buttes Reservoir, or 20 miles south of Lamar, moving southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Prowers County. LAT...LON 3773 10273 3790 10267 3778 10234 3765 10256 TIME...MOT...LOC 0413Z 293DEG 11KT 3779 10263 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 26, 9:04 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 26, 9:04 PM MDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 904 PM MDT Mon Jun 26 2017 .UPDATE... Issued at 902 PM MDT Mon Jun 26 2017 Updated for cancellation of the Severe Thunderstorm Watch and for current pcpn trends. && .SHORT TERM...(This evening through Tuesday) Issued at 325 PM MDT Mon Jun 26 2017 Currently... Isolated to scattered showers and thunderstorms are developing over the mountain areas early this afternoon, while a severe thunderstorm near Kit Carson will continue to drop south over the next couple of hours approaching Kiowa County. Temperatures are warm with lower to mid 80s across the Eastern Plains and dewpoints remain elevated in the mid to upper 50s, providing fuel for thunderstorm development this afternoon. Through Tonight...high pressure aloft will start to shift eastward across Colorado with westerly flow developing statewide late tonight. This evening, an upper level impulse will shift southeast across Colorado in the northwest flow aloft. This will help trigger thunderstorms across the area through the evening hours. Low level southeast flow will keep moisture banked up over the mountain areas which will likely aid in precipitation generation. Modest instability and shear may allow for one or two storms to become strong, if not severe through this evening. High-res model data has slowly been ramping thunderstorm coverage this morning, so have higher confidence that coverage will be greater than previously forecast. Locations over the Mountains, southeast into the Plains, generally south of Highway 50 will see the best chances through the evening hours. Threat include lightning, locally heavy rainfall and hail approaching nickel size. Given the moisture content in the atmosphere, burn scars may be under the threat for locally heavy rainfall and flash flooding potential. Thunderstorm activity should spread south and east overnight clearing the region by 3 am. Dry conditions are expected to prevail into Tuesday morning. Tuesday...the upper ridge will shift east into the Central Plains tomorrow with westerly zonal flow increasing across the area through the afternoon. Expect increased mixing of westerly flow and dry air down into the San Luis Valley, and east into the I-25 corridor. This will also help temperature warm into the mid 90s for much of the region. Red flag conditions are expected to be present in the San Luis Valley and Fremont County where fuels are deemed critical. Elsewhere, the I-25 corridor will dry out, but fuels are not considered critical at this time. The main question will be what happens to the east, generally from an Eads to Kim line. Models have been generating convection along a boundary by mid afternoon and tracking it east into western Kansas by the evening hours. Sufficient CAPE and shear will be present to strong to severe storms, but coverage looks pretty minimal at this point. For areas east of this line, be prepared for a severe storm or two during the afternoon and evening with large hail and gusty outflow winds being the primary threats. Mozley .LONG TERM...(Tuesday night through Monday) Issued at 325 PM MDT Mon Jun 26 2017 Tuesday night through Thursday...Westerly zonal flow settles in across the region, providing for dry and warm conditions. Convection is expected to be isolated at best as the westerly flow pushes the drier air into the plains, and storm activity will likely focus on wherever the dryline resides along the CO/KS border. Temps will climb into the 80s for the high valleys, and upper 80s to mid 90s for the e plains. An upper low crossing Canada and northern Montana will push a cold front south, reaching the eastern Colorado plains on Thu. The front is forecast to drop south across the Palmer Divide late Thu aftn, and should be late enough to not affect the max temp for Thu. Friday and Saturday...The Thu aftn cold front will produce easterly upslope flow across the e plains for both Fri and Sat, cooling temps and causing a slight increase in pcpn chances, especially for Sat aftn and eve. Look for high temps in the upper 70s and 80s for most locations both days. Sunday and Monday...There are some differences between the models, but in general the trend is for high pressure to rebuild back into the desert SW. This will bring warmer temps and isolated diurnal convection to the mts and e plains. Look for max temps in the 80s for the high valleys, and upper 80s to lower 90s for the e plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 325 PM MDT Mon Jun 26 2017 VFR conditions expected through the next 24 hours at all three terminals. Thunderstorms may be possible at KCOS and KPUB through this evening, and if one should pass over the terminal, it could bring reduced VIS and CIGS. Expect increasing winds at the terminals for Tuesday afternoon as flow turns more westerly across the region. Wind gusts to near 30 kts are possible at all three terminal. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Tuesday for COZ222-224. && UPDATE...28 SHORT TERM...MOZLEY LONG TERM...MOORE AVIATION...MOZLEY
Hazardous weather outlook, Jun 26, 8:59 PM MDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 859 PM MDT Mon Jun 26 2017 COZ058>089-093>099-280300- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 859 PM MDT Mon Jun 26 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated thunderstorms will be possible through about midnight, mostly across the far southeast plains. The main threats with storms will be lightning, wind gusts up to 40 mph and locally heavy rain. Some of the stronger storms may also produce small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On Tuesday, isolated to scattered thunderstorms can be expected across the area. A few storms across the far southeast plains will be marginally severe, with hail around quarter size, wind gusts around 60 mph. Locally heavy rainfall and lightning can also be expected with these storms. Then, mainly isolated storms, with cloud to ground lightning, wind gusts around 50 mph, and small hail will be possible during the afternoons and evenings from Wednesday through Sunday. Locations over the mountains and the San Luis Valley will see elevated fire weather conditions Tuesday through Thursday. Increasing westerly winds and low humidity values are expected, however, much will depend on fuel status. Use caution with any expected outdoor burning activities. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the far southeast plains through about midnight. 28/28
In the hours before
Local storm report, Jun 26, 6:33 PM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 1 N PUEBLO WEST 38.33N 104.76W
06/26/2017 M1.00 INCH PUEBLO CO NWS EMPLOYEE
&&Special weather statement, Jun 26, 6:48 PM MDT, 3 hours 25 minutes before
Special Weather Statement National Weather Service Pueblo CO 648 PM MDT MON JUN 26 2017 COZ081-082-084-085-270115- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 648 PM MDT MON JUN 26 2017 ...SPECIAL WEATHER STATEMENT... At 648 PM MDT, Doppler radar was tracking a strong thunderstorm over Cascade, or 9 miles northwest of Colorado Springs, moving east at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Northwestern Colorado Springs, Woodland Park, Air Force Academy, Manitou Springs, Green Mountain Falls, Pikes Peak, Crystola, Chipita Park and Cascade. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3884 10506 3902 10504 3901 10480 3878 10480 TIME...MOT...LOC 0048Z 275DEG 16KT 3893 10496 MOORE
Local storm report, Jun 26, 7:10 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
710 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 5 S AIR FORCE ACADEMY 38.91N 104.86W
06/26/2017 M1.75 INCH EL PASO CO TRAINED SPOTTER
&&
STARKLocal storm report, Jun 26, 7:25 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
725 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 4 NNE COLORADO SPRINGS 38.88N 104.80W
06/26/2017 M1.25 INCH EL PASO CO TRAINED SPOTTER
&&
STARKSpecial weather statement, Jun 26, 7:49 PM MDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service Pueblo CO 749 PM MDT MON JUN 26 2017 COZ086-089-093-270230- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 749 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...CROWLEY AND EAST CENTRAL PUEBLO COUNTIES UNTIL 830 PM MDT... At 749 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 16 miles southwest of Forder to near Fowler. Movement was northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Sugar City and Crowley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3849 10354 3793 10372 3795 10411 3850 10392 TIME...MOT...LOC 0149Z 225DEG 37KT 3848 10390 3807 10404 28
Special weather statement, Jun 26, 10:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 1013 PM MDT MON JUN 26 2017 COZ098-270445- Lamar Vicinity/Prowers County CO- 1013 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS COUNTY UNTIL 1045 PM MDT... At 1013 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Two Buttes Reservoir, or 20 miles south of Lamar, moving southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Prowers County. LAT...LON 3773 10273 3790 10267 3778 10234 3765 10256 TIME...MOT...LOC 0413Z 293DEG 11KT 3779 10263 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:10 PM MDT | Special Weather Statement | PUB | Crowley | 35 min |
| Jun 26, 6:15 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Jun 26, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 19 min |
| Jun 26, 6:48 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 26, 6:55 PM MDT | Areal Flood Advisory | PUB | El Paso | 65 min |
| Jun 26, 7:05 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 25 min |
| Jun 26, 7:49 PM MDT | Special Weather Statement | PUB | Crowley | 41 min |
| Jun 27, 3:32 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Mineral, Rio Grande, Saguache | 28 hr |
| Jun 27, 4:55 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Jun 27, 5:56 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.